Joint pain and crohns

by Victoriana
(Hunter Utah U.S.A.)

I have had CD for 12 yrs now;am on asacol hd.I now have severe joint pain and muscle pain,fatigue.I tried so many rx's w/no relief-lyrica,gabapentin,tramadol etc.,I am desperate for relief,am now bedridden.Any suggestions?

Comments for Joint pain and crohns

Click here to add your own comments

Joint Pain and Crohn's NEW
by: Annette Young

Hello there,

Thank you for your posts.

I feel so sorry for your pain. I know just how difficult it is to keep going when you feel so exhausted and wracked in constant pain.

Unfortunately many people tend to develop sensitivity or reaction to their medication and it may well be why you are in such bad way currently. While we can't always blame medication, because for many people who have Crohn's disease, the medication is an absolute lifeline, it does not cure the disease and is not going to suit everybody.

I would strongly suggest, if you haven't already, returning back to your doctor in the hope that they can give you a different type of medication to see whether that makes any difference. If you still have aching joints or abdominal cramps, try using a warm pad which can help to ease any pain. Again, it works for some people and not for everyone.

If you're still feeling fatigued, you could try relaxation techniques and meditation because this actually can help to improve your sleep pattern and for you to be able to let go of some of the pain. It's not a cure obviously, but it can really help and at least is an alternative to more medication.
It is worth trying Vitamin B complex in case you are deficient but do take them for some time so that it gives your body the chance to absorb. Check out this article for confirmation of Vitamin B and what it does. http://www.webmd.com/food-recipes/guide/vitamin-b12-deficiency-symptoms-causes.

Latest research also indicates that Crohn’s sufferers might be deficient in Vitamin D too but results are not yet conclusive. I would always suggest seeking medical advice but to also look at more alternative solutions too so that you cover all bases as such.

Do let us know how you get on.
Best wishes,
Annette

Joint pain and crohns NEW
by: Anonymous


Asacol can cause all of your symptoms. You might have hypersensitivity to the drug: http://www.drugs.com/pro/asacol-hd.html

I advise you to check the side-effects of all your medication and any supplements that you may be taking.

A doctor told me a story about a patient who had severe symptoms and they turned out to be due to Ayurvedic medicines that she ordered over the Internet. The tablets were pretty innocuous, but they had delivered them in a lead box and she developed lead poisoning.

I suggest that you discuss with your doctor supplementing with the following: vitamin B-complex for pregnant women, vitamin C, zinc, calcium and vitamin D, magnesium, selenium, fish oil, in addition to increasing your protein intake (white fish, chicken, tofu, eggs, low-fat milk) for your joint and muscle pain.

The above supplements might in part address your fatigue, if it is not caused by inflammation or the Asacol. You might need to drink astronaut drinks, like Ensure, if you are too tired to cook proper meals.

Vitamin B-complex deficiency can cause the symptoms that you have. Be aware, that it can take months of daily supplementing until the body has righted itself after year-long vitamin deficiency. Most people give up after a couple of weeks because they don't notice any tangible difference.

I suggest that you read the following:
http://www.dailymail.co.uk/health/article-1395028/How-medicine-draining-vital-nutrients-body.html

http://www.dailymail.co.uk/health/article-1197979/Heartburn-pills-wrecked-life-How-antacids-effects.html

Useless meds... NEW
by: Peter Bray

Western Meds are only created to suppress symptoms and NOT cure anything having to do with Crohns- 24 years of useless ASACOL, MP6, Prednisone steroids, and Remicade and the pathogens were eating Cathy alive resulting in a looped, temporary ileostomy, a stoma and an external waste bag giving her still attached colon a break--she takes enzymes for the arthritis-like joint pains, plus probiotics, aloe vera and is doing well--still has Crohns problems but is better than she has been for 24 years on useless Western Meds---

Be a "WAR on Crohns"---

PetrBray@AOL.com

ex trucker NEW
by: mark

no solution .Im seeking a pain spealist right now with help from 4 other doctors sorry . But i pray for a solution and for you . GOD bless

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.